J Dermatol Plast Surg | Volume 4, Issue 1 | Case Report | Open Access
Kamila Jaworecka1, Marcelina Pojawa-Golab1, Ewa Otto-Buczkowska2 and Adam Reich1*
1Department of Dermatology, University of Rzeszow, Poland 2Medical Specialist Centre in Gliwice, Poland
*Correspondance to: Adam ReichFulltext PDF
Liraglutide is used in the treatment of diabetes mellitus to improve the glucose level controlling, thus, improving the patient prognosis. Here, we have demonstrated a patient with injection site reactions after liraglutide which lead to treatment cessation. A 43-year-old woman underwent treatment with subcutaneous liraglutide injections for type 2 diabetes. After about three weeks of the treatment initiation, several hours after drug administration, the patient observed an outbreak of oval, red erythemas with accompanying swelling, itchiness and excessive skin warmth around the injection site. The patient continued taking subcutaneous injections for the following four days, observing, after taking each dose, new erythemas. The patient stopped the treatment and contacted her doctor who recommended oral antihistamines with topical methylprednisolone aceponate. After several days the intensity of skin lesions decreased and eventually disappeared completely within 1 month. To date, skin adverse reactions after liraglutide have been relatively rarely reported and data about injection site erythemas are missing. It seems, that similarly to other drugs, such adverse events after liraglutide are usually of mild severity, but patients have to be informed about their nature to reassure them, that they are not related with serious consequences and the treatment does not have to be stopped.
Diabetes; Drug induced skin reaction; Glucagon-like peptide-1
Jaworecka K, Pojawa-Golab M, OttoBuczkowska E, Reich A. Injection Site Reaction during Liraglutide Therapy. J Dermatol Plast Surg. 2019; 3(1): 1023..